MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID 1 LEVEL ACP SIZE 18MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US REFLEX-HYBRID 1 LEVEL ACP SIZE 18MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48651118
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during screw insertion, the gold locking ring of a reflex hybrid 1 level plate separated from the plate.The screw and locking ring were removed and a new screw was inserted.The plate was left in the patient without the fourth locking ring which had separated from the plate.There were no adverse consequences to the patient or reported surgical delays.
 
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Microscopic inspection was performed on the locking ring.Material abrasion and discoloration was identified on the surface and edges of the ring.The spiral shape of the ring among with the material abrasion indicate that the screw did not follow appropriate pathway and/or was inserted below the locking ring and damaged the ring.Per the surgical technique "screws should be inserted to the point where they are just above the ring".Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.It was reported that the ring fractured off before final tightening.The reflex ug screw extractor assembly and the reflex ug screw extractor inner shaft were used to insert the screw.The drill guide was not used, the implantation angle is unknown, the customer did not report bending the plate, bone quality is unknown.The root cause of the ring disengagement is most likely incorrect trajectory due to free-handing during hole preparation among with a wrong device used to insert the screw.Per the surgical technique, the screw extractor is the primary instrument used to remove bone screws that have been locked into the plate.Bone screws should be placed using one of three insertion drivers: the quick turn screwdriver, the collet screwdriver or the insertion driver.In addition, potential contributing factors based on the risk file: insufficient visibility.Screw over angulated.Screw does not immediately cut into bone and causes force to act on locking ring.

Brand Name
REFLEX-HYBRID 1 LEVEL ACP SIZE 18MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13446824
Report Number0009617544-2022-00009
Device Sequence Number4321756
Product Code KWQ
UDI-Device Identifier04546540534743
UDI-Public04546540534743
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48651118
Device Catalogue Number48651118
Device Lot Number198884
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown